Alert archive / North Dakota / Special Weather Statements in 2018
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 6, 2018, 12:33 PM CDT for Ransom County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 12:33 PM CDT (17:33 UTC)
- Expired
- Aug 6, 2018, 1:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
County Ransom County, ND
The radar
The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
675
WWUS83 KFGF 061733
SPSFGF
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1233 PM CDT MON AUG 6 2018
NDZ049-052-061830-
Sargent ND-Ransom ND-
1233 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANSOM AND NORTHERN
SARGENT COUNTIES UNTIL 130 PM CDT...
At 1232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Englevale, or 37 miles south of Valley City, moving east at 25 mph.
Winds up to 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Elliott around 1240 PM CDT.
Lisbon around 1255 PM CDT.
Milnor around 125 PM CDT.
McLeod and De Lamere around 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4623 9801 4628 9801 4648 9798 4645 9728
4619 9728
TIME...MOT...LOC 1732Z 277DEG 21KT 4639 9789
$$
JKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:56 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 9:56 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 956 AM CDT Mon Aug 6 2018 .UPDATE... Issued at 950 AM CDT Mon Aug 6 2018 Updated sky and pops to reflect current satellite observations and radar trends. The thunderstorms current moving across the I-94 corridor/Jamestown area will continue to move southeastward into southeast ND. Mesoanalysis MUCAPE fields suggest this storm may maintain strength. The patchy dense fog across northwest MN appears to be mixing out gradually as cloud cover decreases. Otherwise no forecast changes needed. && .SHORT TERM...(Today and tonight) Issued at 418 AM CDT Mon Aug 6 2018 Chances of showers and thunderstorms will be the challenge for the period. Water vapor loop shows the main upper trough over Canada with a southern branch shortwave over MT, and several weak shortwaves in between. One such shortwave moving through the dakotas has brought some showers and thunderstorms to our southwestern counties as of 07Z. CAMs have this activity pushing eastward through the southern CWA through early morning, and also have similar trends for activity over central ND. This makes sense given the SPC mesoanalysis page showing a rapid drop off in MUCAPE for our more northern and eastern counties. Have at least some POPs in our south and west through mid-morning for the current shortwave activity. Then we should get a bit of a break before the next vort max begins to move in from the west. Have precip chances dwindling by mid-day, but increased POPs again in our southwestern counties as CAMs and global models are in pretty decent agreement on some shower and thunderstorm activity this afternoon. CAPE values will be in the 500-1000 J/kg range and bulk shear is minimal so any storms that do develop are not expected to become severe. The precip should push eastward across our southern counties overnight as the shortwave moves into MN. As for temperatures, today will be the coolest day under weak surface high pressure. Highs will top out in the 70s in most areas. Lows tonight will drop into the 50s and low 60s thanks to fairly dry dewpoints for this time of year. .LONG TERM...(Tuesday through Sunday) Issued at 418 AM CDT Mon Aug 6 2018 Brief slight chances for rain will return Tuesday afternoon and evening primarily for northwestern Minnesota counties as a shortwave trough progresses eastwards through the northern Plains. By Wednesday, mid-level ridging and high pressure will begin to settle in over the region bringing above normal temperatures and dry conditions for the better part of this week and into next. Expect afternoon temperatures to peak into the mid to upper 80s and 90s while humidity values dip into the 30-40% range helping limit apparent temperatures to the mid to upper 80s. By the start of the next work week, extended guidance hints at a mid- level trough entering the northern Plains bringing our next chance for showers and thunderstorms. Still a bit of disagreement for this period as the more robust GFS suggests the passage of a cold front while the ECMWF keeps things a bit more dry. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 641 AM CDT Mon Aug 6 2018 Some showers and a few thunderstorms moving across the area near KDVL and KFAR, so have VCTS or VCSH for those areas. The convection will be short lived as precip dissipates as it moves south. Some very patchy fog north of the TAF sites but they are all VFR this morning. Conditions will remain VFR throughout the period with mid and high clouds. Light winds will pick up from the northwest for a time, but still be below 12 kts. Winds will diminish and become light and variable after sunset. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...AM SHORT TERM...JR LONG TERM...Lynch AVIATION...JR
Hazardous weather outlook, Aug 6, 4:21 AM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 421 AM CDT Mon Aug 6 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-070930- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 421 AM CDT Mon Aug 6 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered showers and a few isolated thunderstorms will move across portions of eastern North Dakota and west central Minnesota this morning and again during the afternoon and evening hours. Severe weather is not expected, but lightning, pea sized hail, and wind gusts to 40 mph are possible with the stronger storm cells. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 6, 10:58 AM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 1058 AM CDT MON AUG 6 2018 NDZ038-061700- Barnes ND- 1058 AM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARNES COUNTY UNTIL NOON CDT... At 1058 AM CDT, Doppler radar was tracking a strong thunderstorm near Ypsilanti, or 24 miles southwest of Valley City, moving east at 25 mph. Winds up to 40 mph will be possible with this storm. This strong thunderstorm will be near... Litchville around 1135 AM CDT. Hastings around 1145 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4663 9844 4691 9844 4687 9799 4663 9804 TIME...MOT...LOC 1558Z 278DEG 22KT 4678 9848 JK
Special weather statement, Aug 6, 12:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1233 PM CDT MON AUG 6 2018
NDZ049-052-061830-
Sargent ND-Ransom ND-
1233 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANSOM AND NORTHERN
SARGENT COUNTIES UNTIL 130 PM CDT...
At 1232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Englevale, or 37 miles south of Valley City, moving east at 25 mph.
Winds up to 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Elliott around 1240 PM CDT.
Lisbon around 1255 PM CDT.
Milnor around 125 PM CDT.
McLeod and De Lamere around 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4623 9801 4628 9801 4648 9798 4645 9728
4619 9728
TIME...MOT...LOC 1732Z 277DEG 21KT 4639 9789
JKThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:37 PM CDT | Special Weather Statement | FGF | Wilkin | 53 min |
| Aug 6, 2:54 PM CDT | Special Weather Statement | FGF | Traverse | 36 min |
| Aug 6, 3:42 PM CDT | Special Weather Statement | FGF | Grant | 48 min |
| Aug 6, 10:58 AM CDT | Special Weather Statement | FGF | Barnes | 62 min |
| Aug 6, 2:29 PM CDT | Special Weather Statement | FGF | Richland | 16 min |
Nearby
Special Weather Statements in North Dakota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.